Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 40, NWS Shreveport, LA

March 27, 20214 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2021, 11:30 PM CDT for 4 parishes in Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2021, 11:30 PM CDT (04:30 UTC)
Expired
Mar 28, 2021, 12:15 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 68 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 11:31 PM CDTHAIL 11 Ese Haughton, LAQUARTER AND SLIGHTLY LARGER SIZE HAIL FELL IN HAUGHTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 3:25 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

204 
WUUS54 KSHV 280430
SVRSHV
LAC013-015-027-119-280515-
/O.NEW.KSHV.SV.W.0040.210328T0430Z-210328T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1130 PM CDT Sat Mar 27 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southern Webster Parish in northwestern Louisiana...
  Southwestern Claiborne Parish in northwestern Louisiana...
  North central Bienville Parish in northwestern Louisiana...
  East central Bossier Parish in northwestern Louisiana...

* Until 1215 AM CDT.

* At 1129 PM CDT, a severe thunderstorm was located over Doyline, or
  11 miles southwest of Minden, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Minden, Haughton, Arcadia, Sibley, Gibsland, Doyline, Dubberly,
  Dixie Inn, Athens, Lisbon, Mount Lebanon, Holly Springs, Aycock,
  Spring Lake, Gilark, Noles Landing, Lake Bistineau North, Lake
  Clairborne, Ogden and Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for north central
and northwestern Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3255 9288 3242 9351 3262 9351 3281 9287
TIME...MOT...LOC 0429Z 252DEG 39KT 3254 9345 

HAIL...1.00IN
WIND...60MPH
 
$$

15
2 follow-up statements
558 
WWUS54 KSHV 280454
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1154 PM CDT Sat Mar 27 2021

LAC015-119-280503-
/O.CAN.KSHV.SV.W.0040.000000T0000Z-210328T0515Z/
Webster LA-Bossier LA-
1154 PM CDT Sat Mar 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WEBSTER AND EAST
CENTRAL BOSSIER PARISHES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.

LAT...LON 3262 9288 3254 9316 3272 9317 3281 9287
TIME...MOT...LOC 0453Z 249DEG 42KT 3268 9309 

$$

LAC013-027-280515-
/O.CON.KSHV.SV.W.0040.000000T0000Z-210328T0515Z/
Claiborne LA-Bienville LA-
1154 PM CDT Sat Mar 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN CLAIBORNE AND NORTH CENTRAL BIENVILLE PARISHES...

At 1154 PM CDT, a severe thunderstorm was located 7 miles south of
Homer, moving east at 50 mph. This storm has shown a weakening trend 
and may be cancelled early if this trend continues. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Athens, Lisbon, Spring Lake, Lake Clairborne, Aycock and Ada. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3262 9288 3254 9316 3272 9317 3281 9287
TIME...MOT...LOC 0453Z 249DEG 42KT 3268 9309 

HAIL...<.75IN
WIND...60MPH
 
$$

15
646 
WWUS54 KSHV 280507
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1207 AM CDT Sun Mar 28 2021

LAC013-027-280517-
/O.EXP.KSHV.SV.W.0040.000000T0000Z-210328T0515Z/
Claiborne LA-Bienville LA-
1207 AM CDT Sun Mar 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAIBORNE AND
NORTH CENTRAL BIENVILLE PARISHES WILL EXPIRE AT 1215 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

A Tornado Watch remains in effect until 100 AM CDT for northwestern
Louisiana.

LAT...LON 3262 9288 3254 9316 3272 9317 3281 9287
TIME...MOT...LOC 0507Z 252DEG 39KT 3272 9293 

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:16 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 27, 10:16 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1016 PM CDT Sat Mar 27 2021

.UPDATE...

Radar imagery continues to show a line of strong to severe
thunderstorms along a line from Jacksonville, TX to near
Shreveport, LA to El Dorado, AR with a few separate thunderstorms
behind the line from Texarkana to Hope AR. Expecting this line to
continue to push through the area overnight. Only changes to the
inherited forecast was to lower PoPs across portions of northeast
Texas and southwest Arkansas. /33/

&&

.PREV DISCUSSION... /issued 648 PM CDT Sat Mar 27 2021/

AVIATION...

For the 28/00z TAFs...Radar imagery showing an increase in showers
and thunderstorms across east Texas and southwest Arkansas. As
such, TSRA/SHRA and MVFR/IFR cigs through the overnight hours.
This activity is expected to continue until a cold front moves
through the area from west to east. We will see an increase in
winds greater than 10kts and will continue through much of the
remainder of this TAF period. /33/

PREV DISCUSSION... /issued 339 PM CDT Sat Mar 27 2021/

SHORT TERM.../Tonight through Sunday Night/

With all of the Ark-La-Tex in the warm sector for multiple hours
today, the atmosphere is primed for severe weather as convection
begins. Diverse cloud cover hints at a tinderbox-like situation
aloft, with deepening cumulus, and more insolation reaching the
I-20 corridor. This afternoon's special sounding confirms the
continued presence of multiple ingredients for severe weather
including: CAPE values near 3000 J/kg, bulk shear at or above 50
knots areawide, and mid-level lapse rates at around 7.0 C/km. The
lack of synoptic-scale forcing is what is primarily working
against an even stronger severe weather situation. Regardless, the
severe weather risks for today will be maximized in a window from
now until 11PM, with very large hail and even the outside
possibility of a strong tornado in this time frame. Coordinating
with SPC this afternoon, a new tornado watch has been issued until
11 PM CDT for the Ark-La-Tex northeastward into the northern
portions of the Ark-La-Miss.

For tonight, the ongoing severe weather threat will continue well
after sunset before storm mode transitions from scattered supercells
to a more linear multicell mode as the frontal boundary begins to
proceed through the Ark-La-Tex around midnight. After exiting our
eastern zones, dry conditions and cooler than average temperatures
arrive, continuing through Sunday night. /16/

LONG TERM.../Monday through the end of the week/

Expecting a nice initial start to the long term period with mostly
sunny skies and highs ranging from 70 to 75 degrees for your Monday.
However, expect the front clearing through our region in the short
term to start coming back north through the area (as a warm front)
late Monday night into Tuesday with a large upper trough axis
gradually driving a cold front toward the Four State region from the
northwest. Model consensus has gotten more bullish on the morning
runs in association with the warm front triggering increasing
showers and thunderstorms Tuesday afternoon into Tuesday evening. It
is starting to look like some of these storms have the potential to
be on the strong side owing to available instability and wind shear,
although there is not yet enough confidence or consistency of trends
to advertise a severe thunderstorm potential yet. The incoming cold
front will probably undercut this whole regime and bring widespread
showers and embedded tame thunderstorms to the bulk of the area
(especially east) late Tuesday night through the first half of the
day Wednesday. Thereafter, anticipate a dry and seasonably cool
regime to lock in for a while.

This somewhat cooler regime will probably not break down until
sometime next weekend but, before then, expect Wednesday night
through Friday night to feature dry and mostly clear conditions with
lows generally in the 40s and highs mainly ranging from 65 to 70
degrees. /50/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  57  70  45  71 /  80   0   0   0
MLU  60  70  44  70 /  80  10   0   0
DEQ  50  70  40  71 /  50   0   0   0
TXK  53  70  43  71 /  80   0   0   0
ELD  54  69  41  70 /  90   0   0   0
TYR  54  69  44  72 /  60   0   0   0
GGG  54  70  43  72 /  80   0   0   0
LFK  58  72  46  74 /  50  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

16/50
Hazardous weather outlook, Mar 27, 2:07 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
207 PM CDT Sat Mar 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-281915-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-Nacogdoches-Shelby-
207 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous strong to severe storms are expected to
develop later this afternoon into early this evening across the
Arklatex into northern portions of the Arklamiss. Very large hail
of at least golf ball to tennis ball size and tornadoes will be
the primary threats through the early to mid evening hours. The
tornado threat will be highest in southwest Arkansas where a
strong tornado cannot be ruled out. In addition, there is a threat
for a quick 2 to 3 inches of rain in a band from northeastern
Texas, to northwestern Louisiana, to southwestern Arkansas to
bring an isolated risk of flash flooding. Storms are forecast to
congeal into a line sometime this evening and advance through the
remainder of the Arklamiss and central Louisiana into the early
morning hours, with damaging winds becoming the main threat. The
severe weather threat is expected to completely exit the area
before sunrise Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A few lingering thunderstorms will be possible across central
Louisiana early Sunday, but these should move east and south of
these areas by mid morning. By Tuesday night into Wednesday, a
cold front should bring additional thunderstorms to the region.
However, no severe storms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon into
tonight.

LAZ017>022-TXZ165>167-281915-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina-
San Augustine-
207 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered strong to severe storms are possible late
this afternoon and through the evening across these portions of
Deep East Texas and Central Louisiana. Large hail up to golf ball
size and damaging winds will be the primary threats although a
tornado cannot be completely ruled out. Storms are forecast to
congeal into a line sometime this evening and advance through the
remainder of central Louisiana into the early morning hours, with
damaging winds becoming the main threat. The severe weather
threat is expected to completely exit the area before sunrise
Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

A few lingering thunderstorms will be possible across central
Louisiana early Sunday, but these should move east and south of
these areas by mid morning. By Tuesday night into Wednesday, a
cold front should bring additional thunderstorms to the region.
However, no severe storms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed later today and
tonight.

50

In the hours before

Local storm report, Mar 27, 8:14 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TORNADO          10 WSW GARY CITY        31.99N 94.53W
03/27/2021                   PANOLA             TX   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS FM 999. ROAD
            IMPASSABLE.

&&

16
Local storm report, Mar 27, 8:25 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TORNADO          5 WNW GARY CITY         32.05N 94.45W
03/27/2021                   PANOLA             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN WITH DAMAGE NEAR
            THE COUNTY ROAD 183 AND COUNTY ROAD 184
            INTERSECTION.

&&

16
Local storm report, Mar 27, 8:33 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TORNADO          7 ESE CARTHAGE          32.12N 94.22W
03/27/2021                   PANOLA             TX   TRAINED SPOTTER

            MULTIPLE TREES DOWN ACROSS FM 2517, 3 MILES
            EAST OF ANTIOCH.

&&

16
Local storm report, Mar 27, 8:50 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     2 N LEWISVILLE          33.40N 93.57W
03/27/2021                   LAFAYETTE          AR   LAW ENFORCEMENT

            TREE DOWN NEAR COUNTY ROAD 25.

&&

16
Local storm report, Mar 27, 8:52 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     TSTM WND DMG     1 NNE LEWISVILLE        33.38N 93.57W
03/27/2021                   LAFAYETTE          AR   LAW ENFORCEMENT

            TREE DOWN NEAR COUNTY ROAD 120.

&&

16
Special weather statement, Mar 27, 9:45 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
945 PM CDT Sat Mar 27 2021

TXZ138-150-151-280330-
Panola TX-Harrison TX-Rusk TX-
945 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...NORTHERN
PANOLA AND CENTRAL RUSK COUNTIES UNTIL 1030 PM CDT...

At 945 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pinehill, or 7 miles east of Henderson, moving
northeast at 50 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Henderson, Tatum, Beckville, Deberry, Elysian Fields, Chapman, Church
Hill and Fairplay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Texas.

LAT...LON 3207 9474 3219 9481 3253 9420 3233 9405
TIME...MOT...LOC 0244Z 239DEG 43KT 3219 9467

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:39 PM CDTTornado Warning Tornado observedConsiderable damage threatSHVCaddo, De Soto51 min
Mar 27, 8:04 PM CDTTornado WarningSHVBossier, Caddo41 min
Mar 27, 8:11 PM CDTTornado WarningSHVCaddo, De Soto49 min
Mar 27, 8:46 PM CDTTornado WarningSHVBienville, Bossier, Caddo, Webster19 min
Mar 27, 10:23 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union67 min
Mar 27, 10:39 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.